Alert archive / Oklahoma / Freeze Watches in 2021

Freeze Watch 6, NWS Tulsa, OK

November 12, 202122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze watch at Nov 12, 2021, 2:25 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 13, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:25 AM CST (08:25 UTC)
In effect from
Nov 13, 2021, 12:00 AM CST
Expired
Nov 12, 2021, 10:20 AM CST
In force
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS74 KTSA 120825
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
225 AM CST Fri Nov 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-122100-
/O.NEW.KTSA.FZ.A.0006.211113T0600Z-211113T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
225 AM CST Fri Nov 12 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
622 
WWUS74 KTSA 121620
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1020 AM CST Fri Nov 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
/O.UPG.KTSA.FZ.A.0006.211113T0600Z-211113T1500Z/
/O.NEW.KTSA.FZ.W.0007.211113T0600Z-211113T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1020 AM CST Fri Nov 12 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.
  Temperatures in the metro areas of Tulsa and Fort Smith will  
  fall into the 30 to 32 degree range. 

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...Outdoor water pipes could freeze and burst
if left unprotected..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped or drained. Precautions 
should also be taken to protect small plants and tender 
vegetation. Outdoor pets should have a warm, dry shelter with 
sufficient food and fresh water.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 12, 2:25 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 12, 2:25 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
225 AM CST Fri Nov 12 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 201 AM CST Fri Nov 12 2021

Upper wave swinging through the deep northwesterly flow has forced
a band of clouds/light rain along the KS/OK at this time. Latest
HRRR output drops this area of light precipitation into northwest
AR early this morning, with the activity moving east and southeast
of the region toward noon. Overall rainfall amounts will be light,
with a few areas receiving around tenth or two of rainfall.
Northwesterly surface winds will increase and become gusty, with
high temperatures generally in the 50s (with some low 60s possible
near the Red River).

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 201 AM CST Fri Nov 12 2021

The surface ridge will slide east tonight, with temperatures
falling quickly under clear skies and light winds. Good chance of
a widespread freeze Friday night, and will go ahead with a Freeze
Watch for the entire forecast area into early Saturday morning.
Could see a hard freeze for parts of northeast OK near the KS
border along with northwest AR. Saturday afternoon temps will
remain below normal again, with highs mainly in the 50s. A weaker
cold front will pass through the region on Sunday, although not
expecting any precipitation as moisture will be lacking.

Rising mid-level heights along with the return of southerly winds
will result in a warming trend for early next week, with highs
bouncing back into the 70s by Tuesday. GFS/ECMWF remain in
reasonable agreement with the next frontal passage by mid-week,
with at least low chances of showers and perhaps a few storms by
late Wednesday/Wednesday night. Cooler weather returns again for
late week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Thu Nov 11 2021

Showers and lower ceilings are being noted along a cold front across
KS with this activity moving toward E OK and NW AR. The latest
TAFs are very similar to the previous TAFs with small adjustments
to precipitation timing. Precipitation was removed from KMLC's TAF
this issuance given lowered confidence but a few sprinkles may
still be in the vicinity around sunrise. Our NE OK and far NW AR
TAF sites still stand the best chance to see rain later tonight
into early tomorrow morning with visibility and ceilings
potentially dropping briefly into the MVFR category. NW AR stands
the best chance for MVFR ceilings by sunrise with ceilings
potentially approaching 2000 feet. A WS group was again
considered for NE OK but conditions continue to be marginal. Wind
just above the surface may gust between 30 to 40kts now through
sunrise.

Tomorrow will see clearing skies with winds increasing from the
NW. Some gusts may push 25kts at times at most terminals. Wind
gusts drop off considerably at sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  30  56  43 /  20   0   0   0
FSM   58  32  55  39 /  50   0   0   0
MLC   57  30  57  41 /  10   0   0   0
BVO   51  26  54  39 /  10   0   0   0
FYV   52  25  52  37 /  80   0   0   0
BYV   50  28  50  39 /  80   0   0   0
MKO   54  29  53  40 /  40   0   0   0
MIO   49  27  51  38 /  30   0   0   0
F10   56  29  57  41 /  20   0   0   0
HHW   61  32  57  40 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Saturday morning for
     OKZ049-053>076.

AR...Freeze Watch from late tonight through Saturday morning for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...18
LONG TERM....18
AVIATION...21
Hazardous weather outlook, Nov 11, 4:36 PM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CST Thu Nov 11 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CST Thu Nov 11 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY thru MONDAY...No Hazards.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...

Gusty northwest winds between 25 and 30 mph are expected tomorrow
behind a cold front across northeast Oklahoma and northwest
Arkansas. Winds will turn around to the south by Tuesday and will
be gusty yet again. A cold front will bring the potential for
storms Wednesday. The amount of instability available is in
question at this point.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 10:20 AM CSTFreeze WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more23 hr

Nearby

Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.